MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemothorax (1896); Unspecified Infection (1930); Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial left total knee replacement performed on an unknown date with unknown product.Subsequently, the patient was revised due loosening at this time zimmer biomet product was implanted.Approximatley one year, three months post implantation the patient had an mri that showed a collection of fluid over the medial aspect of the left the gastrocnemius muscle secondary to a hematoma.Edema was also noted.The patient continued to report pain and swelling.Diagnostic imaging completed one year six months after the mri scan showed ¿evidence of loosening about the cement mantle of the tibial component¿.The patient has reported she now has a lifelong infection that has eaten some of the bone in her left leg and is required strong antibiotics for the rest of her life.Patient also reports antibiotics have impacted her ra causing persistent pain and discomfort as well as instability and now must use a brace and a cane to help support her gait.No further details or outcomes have been provided.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs: 00598003702 stemmed tibial component precoat size 4 lot# j6618905, mdr: 0001822565-2023-02986.00598801013 13mm dia 100mm l straight stem ext combined length 145mm lot# 64474731, mdr: 0002648920-2023-00257.00599401691 left size f cemented option femoral component lot# 64499165 mdr: 0001822565-2023-02987 00598801215 15mm dia 30mm l straight stem ext combined length 75mm lot# 64560563, mdr: 0002648920-2023-00258.00599003610 distal femoral augment block lot# 64156124, mdr: 0001822565-2023-02988.00596203210 articular surface lps/lps-flex 51/52-femorals size ef 10mm lot# 64348533, mdr: 0001822565-2023-02989.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: visit 1 diagnostic imaging: x-ray lucency near tibial plate, pain and swelling are cause of imaging; visit 2 bone scan: abnormal three-phase positive scan involving the left knee concerning for hardware loosening; visit 3 clinic visit: complains of knee pain; complaint is confirmed with provided medical records.The root cause for the reported infection is determined to be unrelated to implanted zimmer biomet devices.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18021875
Report Number0002648920-2023-00259
Device Sequence Number12686865
Product Code JWH
UDI-Device Identifier00889024635388
UDI-Public(01)00889024635388(17)270930(10)64530938
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933785
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00597206532
Device Lot Number64530938
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight76 KG